Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 1, NWS Key West, FL
NWS Key West, FL issued this severe thunderstorm warning at Jun 3, 2025, 2:33 PM EDT for Monroe County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2025, 2:33 PM EDT (18:33 UTC)
- Expired
- Jun 3, 2025, 3:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Monroe County, FL
The radar
The Miami radar (KAMX), 44 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.6 hours before the alert went out and 339 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
472
WUUS52 KKEY 031833
SVRKEY
FLC087-031900-
/O.NEW.KKEY.SV.W.0001.250603T1833Z-250603T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Key West FL
233 PM EDT Tue Jun 3 2025
The National Weather Service in Key West has issued a
* Severe Thunderstorm Warning for...
Upper Keys in Monroe County in Florida...
* Until 300 PM EDT.
* At 232 PM EDT, a severe thunderstorm was located near Rock Harbor,
or near Key Largo, moving north at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Key Largo, Jewfish Creek Bridge, Rock Harbor, Route 1/card Sound,
Route 1/card Sound Road Split, and North Key Largo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2526 8036 2509 8037 2501 8047 2514 8050
2518 8048 2524 8050 2524 8049 2522 8048
2524 8048 2523 8047 2525 8044 2525 8045
2526 8045 2526 8042 2523 8038 2526 8038
TIME...MOT...LOC 1832Z 176DEG 15KT 2504 8043
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CLR1 follow-up statement
247
WWUS52 KKEY 031854
SVSKEY
Severe Weather Statement
National Weather Service Key West FL
254 PM EDT Tue Jun 3 2025
FLC087-031904-
/O.EXP.KKEY.SV.W.0001.000000T0000Z-250603T1900Z/
Upper Keys in Monroe FL-
254 PM EDT Tue Jun 3 2025
...THE SEVERE THUNDERSTORM WARNING FOR UPPER KEYS IN MONROE COUNTY
WILL EXPIRE AT 300 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 2526 8036 2509 8037 2501 8047 2514 8050
2518 8048 2524 8050 2524 8049 2522 8048
2524 8048 2523 8047 2525 8044 2525 8045
2526 8045 2526 8042 2523 8038 2526 8038
TIME...MOT...LOC 1854Z 176DEG 15KT 2513 8044
$$
AJPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:06 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 3, 2:06 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Key West FL 206 PM EDT Tue Jun 3 2025 ...New DISCUSSION, PREV DISCUSSION... .AVIATION... (18Z TAFS) Issued at 205 PM EDT Tue Jun 3 2025 Brief LIFR occurred earlier at KMTH as thunderstorms with heavy rain propagated southward over Vaca Key. Expect gradual improvement in the next few hours. Meanwhile, MVFR ceilings have moved in as a cold pool of rain-cooled air from showers and thunderstorms north and east of KEYW work south and west into the vicinity. Period disruptions to the southeast winds will occur due to convection, otherwise resumption of southeast winds near 15 knots with frequent gusts 20 to 25 knots are expected this evening through much of the overnight. Otherwise, showers and thunderstorms are likely this evening and overnight with activity already developing and entering the Straits of Florida from Cuba. Expect temporary IFR ceilings and IFR to LIFR visibilities with heavy rain. Coverage of showers and thunderstorms is expected to begin declining after 04/06Z, with a possible longer lull in the activity Wednesday morning. Southeast winds will gradualy decrease as well, however gusts near 20 knots remain likely even after sunrise Wednesday. && .PREV DISCUSSION... Issued at 1040 AM EDT Tue Jun 3 2025 Several short convective lines and clusters have moved slowly northward across the Keys this morning, with a couple locations where differing outflow-driven boundaries have intersected, resulting in transient rotation. Presently two solid bands of convection were located over the offshore Gulf waters to waters near and just off the Content Keys, through Florida Bay, to the Key Largo/Ocean Reef area. Despite several radar indications of wind gusts 40 to 45 mph here and there, no reliable reports of such winds have been measured thus far with this round. After an hour or two of stabilization, indications are once again southerlies are mixing downward with sustained winds 13 to 18 knots along the reef where cloud-filtured insolation has restarted. Radar trends indicate there is hardly any inhibition other than in the immediate wake of existing convection. Synoptically, it is a tale of three major systems. A noticeable cyclonic circulation roughly 700-500 mb over the northeast Gulf supplyiing deep upper cyclonic flow, a stationary front analyzed over central Florida, and the deep layer ridging displaced just enough to the east to escort deep tropical moisture northward from the western Caribbean. Indeed CIMMS MIMIC water vapor estimated were north of 2.5 inches over the Straits south of the middle Keys, and what wasn't cloud-shadowed on GOES showed significant areas of 2.2 inches flanking our Straits district. Morning soundings across central and north Florida indicated subtle height rises 850-700mb, thus the north Atlantic ridge is holding position for now. Water vapor imagery shows the upper trough in the eastern Gulf continuing to dig with a narrow dry slot on the southeast flank edging closer to our offshore Gulf waters. For the afternoon and evening, little yielding between the upper trough and mid-level circulation over the eastern Gulf and the ridge is expected, with guidance varying on the strength of southerlies between the two systems, the regional NAM most aggressive. Interestingly there is a suggestion the deepness of the Gulf trough may152 be allowing the lower tropospheric ridge to edge northward, and enough to cause backing of surface/low level winds. Mean winds in the 925-700 mb layer may be in the 25-35 knot range this evening and overnight, with 1-3 km storm relative helicity in the 100-200 m^2/s^2 range. Global numerical guidance also indicates the possibility of mid-level dry air pockets rotating in from the west with the digging trough. Convection- allowing models suggest a rapid increase in development after a buoyancy recharge this afternoon, with the HRRR aggressive in showing a large cold pool driving against the deep southerly flow this evening. All to say the slight risk of excessive rainfall is definitely warranted through tonight, and with a possibility of locally strong convection with a wind and a few violent waterspouts possible later today and tonight. && .MARINE... Issued at 1040 AM EDT Tue Jun 3 2025 South winds were resuming along the reef at 13 to 18 knots with gusts over 20 knots, but affected by showers and thunderstorms across the Gulf and Bay waters at thsi time. Seas at Satan Shoal were near 2 feet with a period of 5 seconds. A stalled front across the central Florida Peninsula will continue to encourage a very active weather pattern across our area, and is expected to remain through at least Wednesday evening. Expect strong gusty winds and locally rough and confused seas with the stronger activity. Southeast to south breezes are expected to freshen this afternoon and evening as a surface high pressure system moves eastward through the eastern U.S. and eventually links up with an Atlantic ridge. This high will move out into the Atlantic later this week, resulting in a return to gentle to moderate east to southeast breezes. && .CLIMATE... On this day in Keys Weather History, the daily record rainfall of 2.99 inches was recorded in Key West set back in 2020. Rainfall records for Key West date back to 1871. Also, the daily record rainfall of 5.47 inches was recorded in Marathon set back on this date in 2022. This is also the wettest June day ever recorded for the Marathon area. Rainfall records for Marathon date back to June 1950. In 1982, Tropical Storm Alberto intensified into a category one Hurricane, with maximum sustained winds of 85 mph, about 120 miles west-southwest of Key West. The maximum wind measured at the Dry Tortugas was 60 knots, or about 70 mph, at 600 pm when the center of Hurricane Alberto was less than 25 miles west of the Dry Tortugas. An F1-rated tornado spawned by Hurricane Alberto produced $250k in damage on Stock Island, with another tornado reported on Cudjoe Key. A 24-hour rainfall amount of 16.47 inches was recorded in Tavernier. 6.25 inches fell at Key West during a 24-hour period ending at noon the next day. && .PRELIMINARY POINT TEMPS/POPS... Key West 77 88 82 89 / 70 60 50 30 Marathon 77 88 82 89 / 70 60 40 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine........JR Aviation.............JR Warnings/Nowcasts....AJP/CLR Data Acquisition.....AJP Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 3, 4:16 AM EDT, 10 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 416 AM EDT Tue Jun 3 2025 FLZ076>078-GMZ031>035-042>044-052>055-072>075-040830- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulfside from Craig Key to west end of Seven Mile Bridge- Gulf of America from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of America including Dry Tortugas and Rebecca Shoal Channel- Gulf of America from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 416 AM EDT Tue Jun 3 2025 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...Today and tonight. A stalled frontal boundary nearby to the Keys will result in scattered to numerous thunderstorms today and tonight. The primary hazards will be lightning strikes, locally heavy downpours, and gusty winds. Watch for localized ponding on roadways and flooding of the typical low-lying areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. An upper level low will meander about the Florida Peninsula through the end of the week. As this feature lifts out, a low level ridge will build back in across the area, keeping a moist and unstable easterly flow. As a result, scattered to numerous thunderstorms are expected for Wednesday, with isolated thunderstorms anticipated for the remainder of the period. The primary hazards will be frequent cloud to ground lightning strikes, locally heavy rainfall, and gusty winds, especially Tuesday through Wednesday. Watch for localized ponding on roadways and flooding of the typical low- lying areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 3, 2:30 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Key West FL
230 PM EDT Tue Jun 3 2025
FLZ076-031900-
Monroe Upper Keys FL-
230 PM EDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT UPPER KEYS IN MONROE COUNTY
THROUGH 300 PM EDT...
At 229 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a waterspout near Rock Harbor, or near Key
Largo, moving north at 15 mph.
HAZARD...Waterspouts and wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Key Largo, Jewfish Creek Bridge, and Rock Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2500 8048 2514 8051 2518 8048 2520 8049
2521 8039 2508 8038
TIME...MOT...LOC 1829Z 174DEG 14KT 2503 8042
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AJPThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:24 AM EDT | Special Marine Warning | KEY | 36 min | |
| Jun 3, 5:26 AM EDT | Special Marine Warning | KEY | 34 min | |
| Jun 3, 5:52 AM EDT | Special Marine Warning | KEY | 23 min | |
| Jun 3, 5:57 AM EDT | Special Marine Warning | KEY | 33 min | |
| Jun 3, 6:04 AM EDT | Special Marine Warning | KEY | 26 min | |
| Jun 3, 6:12 AM EDT | Special Marine Warning | KEY | 33 min | |
| Jun 3, 6:22 AM EDT | Special Marine Warning | KEY | 23 min | |
| Jun 3, 6:29 AM EDT | Special Marine Warning | KEY | 43 min | |
| Jun 3, 6:35 AM EDT | Special Marine Warning | KEY | 25 min | |
| Jun 3, 6:41 AM EDT | Special Marine Warning | KEY | 34 min | |
| Jun 3, 6:59 AM EDT | Special Marine Warning | KEY | 46 min | |
| Jun 3, 7:07 AM EDT | Special Weather Statement | KEY | 38 min | |
| Jun 3, 7:26 AM EDT | Special Marine Warning | KEY | 49 min | |
| Jun 3, 7:38 AM EDT | Special Marine Warning | KEY | 37 min | |
| Jun 3, 7:40 AM EDT | Special Weather Statement | KEY | 50 min | |
| Jun 3, 8:02 AM EDT | Special Marine Warning | KEY | 28 min | |
| Jun 3, 8:11 AM EDT | Special Marine Warning | KEY | 34 min | |
| Jun 3, 8:31 AM EDT | Special Marine Warning | KEY | 29 min | |
| Jun 3, 8:41 AM EDT | Special Marine Warning | KEY | 34 min | |
| Jun 3, 8:58 AM EDT | Special Marine Warning | KEY | 38 min | |
| Jun 3, 8:59 AM EDT | Special Marine Warning | KEY | 30 min | |
| Jun 3, 9:09 AM EDT | Special Marine Warning | KEY | 34 min | |
| Jun 3, 9:45 AM EDT | Special Marine Warning | KEY | 45 min | |
| Jun 3, 10:55 AM EDT | Special Marine Warning | KEY | 50 min | |
| Jun 3, 12:06 PM EDT | Special Marine Warning | KEY | 13 min | |
| Jun 3, 12:07 PM EDT | Special Marine Warning | KEY | 38 min | |
| Jun 3, 12:41 PM EDT | Special Marine Warning | KEY | 37 min | |
| Jun 3, 1:07 PM EDT | Special Marine Warning | KEY | 53 min | |
| Jun 3, 2:01 PM EDT | Special Marine Warning | KEY | 44 min | |
| Jun 3, 2:30 PM EDT | Special Weather Statement | KEY | 30 min | |
| Jun 3, 2:47 PM EDT | Special Marine Warning | KEY | 28 min | |
| Jun 3, 2:52 PM EDT | Special Marine Warning | KEY | 40 min | |
| Jun 3, 3:37 PM EDT | Areal Flood Advisory | KEY | Monroe | 3 hr |
| Jun 3, 4:17 PM EDT | Small Craft Advisory | KEY | 13 hr | |
| Jun 3, 4:34 PM EDT | Special Marine Warning | KEY | 13 min | |
| Jun 3, 4:40 PM EDT | Special Marine Warning | KEY | 54 min | |
| Jun 3, 6:36 PM EDT | Special Marine Warning | KEY | 54 min | |
| Jun 3, 7:59 PM EDT | Special Marine Warning | KEY | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.